Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this areal flood warning at Jun 7, 2021, 2:12 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 7, 2021, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Dallas County, TX, Denton County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 1:15 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 7, 1:15 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 115 PM CDT Mon Jun 7 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday/ The main concerns through the next few hours will be the potential for heavy precipitation east of I-35 as a complex of storms and attendant MCV move across the region. In addition to the heavy precipitation, instability ahead of the line of storms will continue to rise as daytime heating continues. With increasing instability and enhanced low-level forcing for ascent, a few strong storms can't be ruled out across the Brazos Valley/Southeast Texas this afternoon. There remains some uncertainty regarding the forward progression of the line across Central Texas. Strong southerly flow around 925-850mb will supply a constant fetch of moisture into the area. Confidence remains too low at this time to expand the Flash Flood Watch into more portions of Central Texas. Regardless of whether there is a watch or not, we will need to monitor the forward progression of the line as we go into the evening hours in case we begin to get training thunderstorms. As this line of convection moves east of our area tonight, another complex of thunderstorms will be approaching from West Texas. Whether or not this line makes it through our area remains highly uncertain at this time given the current state of the atmosphere. If this line does make it into our region, a few strong wind gusts and brief heavy rain will be the primary concerns. Temperatures tomorrow afternoon are expected to be about 10 degrees warmer compared to the temperatures we will experience today. Much of the region will be in the 90s, with heat index values in the mid to upper 90s. Hernandez && .LONG TERM... /Issued 328 AM CDT Mon Jun 7 2021/ /Tuesday Through Next Weekend/ A lot uncertainty with regard to convective initiation late Monday night and how that evolves to our west/northwest, as well as our thermodynamic environment and how it pertains to storm coverage and threats. As noted the previous morning, high- resolution CAMs and other short-term models continue to struggle mightily with all these parameters mentioned. For now, best moisture flux through 850mb will be across the Ark-La-Tex region and Ozarks region early in the day and have trimmed slight chance/chance PoPs to account for any east/southeast movement of earlier nocturnal convection to just our far E/NE counties. By afternoon, I tried to account for any S/SW-moving outflow boundary and redestabilization back toward I-35 in Central Texas. These both differ slightly with initial NBM PoPs as I used HRRR/NAM12 trends for my forecast. Otherwise, Tuesday will likely be the coolest day within the extended forecast due to the clouds and lower mid level heights aloft. As the old broad mid level low opens up and becomes absorbed in stronger westerly flow in the mid-latitudes, it will quickly be shunted northeast into the Great Lakes and Ohio Valley region, while a full latitude mid level trough evolves over the the western Canadian and U.S. Coasts. This long-awaited long wave pattern shift will allow heights to increase across the Southern Plains and Gulf Coast regions. The long duration dry period will allow us to dry out with very warm and humid conditions through late week and early next weekend. Highs will be primarily in the upper 80s across East Texas, to the 90s elsewhere with reading pushing the century mark Thursday/Friday across Young/Stephens counties. By next weekend, I have included slight chance PoPs back into the forecast for primarily East Texas due to the late week upper ridge retrograding west across the Desert Southwest and the Southern Rockies. This may allow for the typical nocturnal MCSs developing and moving south or southeast across Oklahoma and toward our area late weekend into early the following week. 05/ && .AVIATION... /NEW/ /18Z TAFs/ Concerns...Ongoing lingering rain along with MVFR. Improvement to VFR expected later this afternoon before additional MVFR arrives tonight. A mesoscale convective vortex is moving across North Texas at this time in the wake of this morning's thunderstorms. Expect to see a diminishing potential for precipitation through the early afternoon hours. Lightning has significantly decreased in the past hour, therefore, a mention of lightning has been removed in the TAF. Recent satellite trends have also shown significant improvements to the cloud cover as subsidence increases behind the departing line of storms. For Waco, another small storm is approaching the airport as of 18Z and should move off to the east through the next two hours. The rest of the afternoon should remain precipitation free throughout with VFR gradually expanding. Another round of MVFR is looking likely as a low-level jet once again strengthens overnight. There will be storms that develop in West Texas tonight and move toward our region. There remains too much uncertainty whether the line of convection reaches the I-35 corridor. For that reason, no mention of precipitation has been included with this package. If probability of rain increases through the afternoon, it's possible a mention of showers or storms will be added later today. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 73 90 74 92 / 100 20 10 0 0 Waco 84 74 91 74 90 / 100 30 10 0 0 Paris 79 70 85 72 86 / 100 50 50 10 10 Denton 80 70 89 73 91 / 100 20 10 0 0 McKinney 80 72 88 74 90 / 100 30 20 0 0 Dallas 81 74 90 75 92 / 100 20 20 0 0 Terrell 81 72 88 74 89 / 90 30 20 0 5 Corsicana 82 74 89 75 90 / 100 30 20 0 5 Temple 85 73 92 74 91 / 100 30 5 0 0 Mineral Wells 81 72 90 73 93 / 100 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for TXZ091>095- 100>107-115>123-131-133>135-145-146-148. &&
Hazardous weather outlook, Jun 7, 1:11 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Fort Worth TX 111 PM CDT Mon Jun 7 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 111 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Storms will continue to affect portions of Central and East Texas. The overall severe weather threat is low, but a few strong storms with gusty winds will be possible. In addition, heavy rain may lead to isolated flash flooding across Central Texas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few morning showers and storms will be possible around a Sulphur Springs to Paris line. No severe weather is expected. Isolated thunderstorms may return to the parts of the area by next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, reports of heavy rainfall and flooding to the National Weather Service is appreciated.
In the hours before
Special weather statement, Jun 7, 10:44 AM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1044 AM CDT Mon Jun 7 2021
TXZ143-157-071615-
Coryell TX-Hamilton TX-
1044 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON AND NORTHWESTERN
CORYELL COUNTIES UNTIL 1115 AM CDT...
At 1044 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hamilton, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 45 mph will be possible with
this storm.
Locations impacted include...
Hamilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3179 9826 3184 9816 3186 9817 3187 9817
3175 9782 3171 9779 3148 9795 3165 9834
TIME...MOT...LOC 1544Z 295DEG 27KT 3173 9820
SanchezLocal storm report, Jun 7, 11:07 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 2 NNW SOUTHLAKE 32.98N 97.16W
06/07/2021 TARRANT TX LAW ENFORCEMENT
NORTH WHITE CHAPEL BRIDGE NEAR KIRKWOOD
BRANCH IS CLOSED DUE TO FLOODING. VIDEO
SHOWS WATER BEGINNING TO OVERTAKE ROAD.
&&
PRATERSpecial weather statement, Jun 7, 11:31 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1131 AM CDT Mon Jun 7 2021
TXZ121-122-135-146>148-071700-
Kaufman TX-Van Zandt TX-Anderson TX-Freestone TX-Henderson TX-
Navarro TX-
1131 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREESTONE...
SOUTHEASTERN KAUFMAN...SOUTHWESTERN VAN ZANDT...HENDERSON...
NORTHWESTERN ANDERSON AND EASTERN NAVARRO COUNTIES UNTIL NOON CDT...
At 1130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Kaufman to Caney City to 7
miles northwest of Fairfield Lake State Park. Movement was east at 45
mph.
Wind gusts up to 45 mph will be possible with these storms.
Locations impacted include...
Palestine, Athens, Gun Barrel City, Canton, Mabank, Malakoff, Tool,
Kerens, Seven Points, Kemp, Eustace, Trinidad, Fruitvale, Enchanted
Oaks, Caney City, Fairfield Lake State Park, Purtis Creek State Park,
Payne Springs, Log Cabin and Murchison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3268 9575 3218 9561 3176 9569 3173 9628
3263 9623
TIME...MOT...LOC 1630Z 271DEG 38KT 3257 9617 3220 9606 3183 9618
SanchezSpecial weather statement, Jun 7, 12:00 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1200 PM CDT Mon Jun 7 2021
TXZ122-135-147-148-162-071745-
Van Zandt TX-Anderson TX-Leon TX-Freestone TX-Henderson TX-
1200 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREESTONE...SOUTHEASTERN
VAN ZANDT...NORTHEASTERN LEON...HENDERSON AND ANDERSON COUNTIES UNTIL
1245 PM CDT...
At 1159 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fruitvale to near Brownsboro to 12 miles
southeast of Athens to 11 miles northwest of Palestine to 6 miles
northwest of Buffalo. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Palestine, Athens, Canton, Teague, Fairfield, Grand Saline, Chandler,
Van, Elkhart, Frankston, Brownsboro, Berryville, Fruitvale, Edom,
Coffee City, Fairfield Lake State Park, Murchison, Oakwood, Poynor
and Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to flooding of small streams and creeks. Do not drive your
vehicle through flooded roadways!
&&
LAT...LON 3155 9557 3151 9574 3146 9575 3145 9571
3155 9633 3202 9599 3223 9591 3266 9591
3271 9561 3248 9560 3235 9545 3223 9549
3215 9548 3208 9542 3185 9545 3182 9540
3176 9540 3175 9536
TIME...MOT...LOC 1659Z 267DEG 40KT 3262 9580 3233 9568 3207 9573 3184
9582 3153 9614
BainLocal storm report, Jun 7, 1:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM FLASH FLOOD 2 NNE GARLAND 32.94N 96.62W
06/07/2021 DALLAS TX EMERGENCY MNGR
CLOSED FLOODGATES ON NAAMAN SCHOOL ROAD
BETWEEN TWO SECTIONS OF BRAND ROAD AND MILES
ROAD, BETWEEN PLEASANT VALLEY AND CASTLE.
&&
PRATERLocal storm report, Jun 7, 1:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 PM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM FLASH FLOOD 2 E RICHARDSON 32.97N 96.67W
06/07/2021 DALLAS TX EMERGENCY MNGR
CLOSED FLOODGATES ON CAMPBELL RD AT ROWLETT
CREEK.
&&
PRATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:51 AM CDT | Special Weather Statement | FWD | Jack | 39 min |
| Jun 7, 5:46 AM CDT | Special Weather Statement | FWD | Montague | 44 min |
| Jun 7, 6:18 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto, Stephens, Young | 57 min |
| Jun 7, 6:54 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Stephens, Young | 3 hr |
| Jun 7, 7:59 AM CDT | Special Weather Statement | FWD | Parker | 31 min |
| Jun 7, 8:07 AM CDT | Special Weather Statement | FWD | Eastland | 23 min |
| Jun 7, 8:20 AM CDT | Areal Flood Advisory | FWD | Palo Pinto | 3 hr |
| Jun 7, 8:34 AM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| Jun 7, 8:54 AM CDT | Areal Flood Advisory | FWD | Eastland | 3 hr |
| Jun 7, 9:23 AM CDT | Special Weather Statement | FWD | Johnson | 37 min |
| Jun 7, 9:46 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Jun 7, 10:01 AM CDT | Special Weather Statement | FWD | Hill | 29 min |
| Jun 7, 10:25 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 5 hr |
| Jun 7, 10:32 AM CDT | River Flood Warning | FWD | Stephens | 28 hr |
| Jun 7, 10:37 AM CDT | Areal Flood Advisory | FWD | Bosque, Erath, Hamilton, Hill, Johnson, Somervell | 3 hr |
| Jun 7, 10:44 AM CDT | Special Weather Statement | FWD | Hamilton | 31 min |
| Jun 7, 11:18 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| Jun 7, 11:31 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 29 min |
| Jun 7, 11:49 AM CDT | Areal Flood Advisory | FWD | Fannin, Hunt | 3 hr |
| Jun 7, 11:57 AM CDT | Areal Flood Advisory | FWD | Falls, Freestone, Limestone | 5 hr |
| Jun 7, 12:00 PM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson, Van Zandt | 45 min |
| Jun 7, 12:01 PM CDT | River Flood Warning | FWD | Palo Pinto | 33 hr |
| Jun 7, 12:34 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jun 7, 12:38 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Jun 7, 12:45 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Lamar | 3 hr |
| Jun 7, 12:55 PM CDT | Flash Flood Warning | FWD | Freestone, Leon, Limestone, Robertson | 3 hr |
| Jun 7, 1:07 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 83 min |
| Jun 7, 1:45 PM CDT | Areal Flood Advisory | FWD | Leon, Robertson | 3 hr |
| Jun 7, 1:49 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Jun 7, 2:12 PM CDT | River Flood Warning | FWD | Collin | 24 hr |
| Jun 7, 2:12 PM CDT | River Flood Warning | FWD | Comanche, Erath | 4 days |
| Jun 7, 2:12 PM CDT | River Flood Warning | FWD | Dallas, Denton | 22 hr |
| Jun 7, 2:12 PM CDT | River Flood Warning | FWD | Dallas | 60 hr |
| Jun 7, 2:12 PM CDT | River Flood Warning | FWD | Limestone | 46 hr |
| Jun 7, 2:12 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 11 days |
| Jun 7, 2:18 PM CDT | River Flood Warning | FWD | Hood, Parker | 21 days |
| Jun 7, 2:26 PM CDT | Special Weather Statement | FWD | Falls | 34 min |
| Jun 7, 3:34 PM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 2 hr |
| Jun 7, 3:37 PM CDT | Special Weather Statement | FWD | Falls | 23 min |
| Jun 7, 6:57 PM CDT | River Flood Warning | FWD | Delta, Lamar | 24 hr |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.